Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On chemotherapy. Taking Erbitux medication. Elevated bilirubin levels. Advice?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 1651 Questions
Question
i've been on chemotherapy for 22 months, 6 cycles cisplatin/erbitux and now just erbitux on weekly basis. not til after coming off cisplatin for a few months did my bilirubin levels start flucuating but now it's all over the place going as high 3.0 but then falling within the desired parameters <1.2. any ideas
Posted Tue, 8 May 2012 in Cancer
 
 
Answered by Dr. Robert Galamaga 4 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

You mention that you have stage IV cancer but you do not indicate which type of cancer you were diagnosed with. If you could advise me with some additional information that might help me in providing you with some recommendations. I would like to know when the cancer was first diagnosed. In addition I would like to know which organs were involved with any type of metastatic disease. This will be very helpful.

I will also tell you that certain medications can affect liver function and also how bile is
Metabolized in the liver. Depending on other medications what you might also be taking on a regular basis there could be some interactions.

Again I thank you for submitting your question. I look forward to the additional details that you might be able to provide as we further examine what is going on with your general health. I look forward to providing you with some helpful recommendations.

Sincerely,

Dr. Robert

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

Related Drugs/Medications

Related Treatment/Therapy

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions